MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Low Blood Pressure/ Hypotension (1914); Pulmonary Edema (2020); Renal Failure (2041); Respiratory Insufficiency (4462)
Date of Event 11/13/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 23mm navitor transcatheter aortic valve (serial: (b)(6) was chosen for implantation utilizing a small flexnav delivery system (lot: 10386009]).Patient was placed on cardiopulmonary bypass.During positioning, the navitor repeatedly dived towards the ventricle making it difficult to place at appropriate depth.Four recaptures were performed before the device was removed and replaced with a new 23mm navitor (serial: (b)(6) and small flexnav delivery system (lot: 10386009).The valve was implanted successfully after one recapture and the patient was reported to be stable.There was no reported clinically significant delay or patient effects.Post procedure, delayed awakening and right upper limb paralysis were observed.An mri was performed and a new acute cerebral infarction was diagnosed.Since patient had history of hypothyroidism, myxedema coma was suspected, and hydrocortisone 100 mg was administered every 8 hours, along with thyroxine 100 g via a gastric tube.On (b)(6), pulmonary infiltration was observed, which subsequently worsened.On the night of (b)(6), the respiratory condition deteriorated, and ct showed findings of pulmonary edema leading to acute respiratory distress syndrome (ards), accompanied by acute renal failure.Subsequently, blood pressure dropped, and patient died on (b)(6).
 
Additional Manufacturer Narrative
An event for patient effects of stroke, respiratory insufficiency, renal failure, hypotension, pulmonary edema, and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported stroke/cva could be related to multiple recapture attempts during the procedure and/or comorbidities and medical history.The reported death appears to be related to respiratory failure (insufficiency).The reported respiratory insufficiency can lead to pulmonary edema accompanied by acute renal failure and causing hypotension could not be determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received.Same day post procedure, delayed awakening and right upper limb paralysis were observed.An mri was performed and a new acute cerebral infarction was diagnosed.Since patient had history of hypothyroidism, myxedema coma was suspected, and hydrocortisone 100 mg was administered every 8 hours, along with thyroxine 100 g via a gastric tube.At an unknown point post procedure, the patient was cardioverted for the pre-existing atrial fibrillation.
 
Additional Manufacturer Narrative
Correction: h1 type of reportable event: the previous supplemental report (2135147-2025-01780-01) incorrectly was selected as serious injury.This was incorrect as there was no change in the reportability from the initial death report (2135147-2025-01780).

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21778551
Report Number2135147-2025-01780
Device Sequence Number15431366
Product Code NPT
UDI-Device Identifier05415067031570
UDI-Public(01)05415067031570(17)260508
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Model NumberNVTR-23
Device Catalogue NumberNVTR-23
Device Lot Number9068036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer05/12/2025
03/22/2026
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/20/2025
03/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale